Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 53, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 21, 2012, 4:58 PM EDT for 5 counties in North Carolina. It was in force for 62 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2012, 4:58 PM EDT (20:58 UTC)
- Expired
- Jul 21, 2012, 6:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Craven County, NC, Duplin County, NC, Greene County, NC, Jones County, NC, Lenoir County, NC
The radar
The Morehead City radar (KMHX), 76 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 5:01 PM EDT | TSTM WND DMG | 1 Nne Vanceboro, NC | MINOR ROOF DAMAGE ON US 17 . |
| Jul 21, 5:03 PM EDT | TSTM WND DMG | 3 Sse Vanceboro, NC | TREES DOWN ON STREETS FERRY ROAD. |
| Jul 21, 5:03 PM EDT | TSTM WND DMG | 7 Wnw Vanceboro, NC | TREES AND POWER LINES DOWN ON US 118. |
| Jul 21, 5:09 PM EDT | TSTM WND DMG | Vanceboro, NC | SEVERAL TREES DOWN. |
| Jul 21, 5:09 PM EDT | TSTM WND GST 60 | 3 S Vanceboro, NC | ESTIMATED WIND GUST OF 60 MPH. |
| Jul 21, 5:25 PM EDT | TSTM WND DMG | 3 Sw Deep Run, NC | TREE DOWN ACROSS MARK N SMITH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1797 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
321
WUUS52 KMHX 212058
SVRMHX
NCC049-061-079-103-107-212200-
/O.NEW.KMHX.SV.W.0053.120721T2058Z-120721T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
458 PM EDT SAT JUL 21 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GREENE COUNTY IN EASTERN NORTH CAROLINA
LENOIR COUNTY IN EASTERN NORTH CAROLINA
NORTH CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA
NORTHERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 600 PM EDT
* AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM WILMAR TO 7 MILES
WEST OF KORNEGAY...OR ALONG A LINE EXTENDING FROM 13 MILES
SOUTHWEST OF RIVER ROAD TO 9 MILES NORTHEAST OF WARSAW...MOVING
NORTHEAST AT 35 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WILMAR...
HONOLULU...RIVERSIDE...
KINSTON...
GRAINGERS...
FALLING CREEK...
DAWSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3494 7809 3540 7762 3545 7748 3537 7745
3533 7736 3538 7729 3535 7725 3536 7724
3539 7724 3540 7720 3542 7719 3533 7702
3527 7703
TIME...MOT...LOC 2058Z 223DEG 30KT 3539 7710 3509 7792
$$
91 follow-up statement
530
WWUS52 KMHX 212133
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
533 PM EDT SAT JUL 21 2012
NCC049-061-079-103-107-212200-
/O.CON.KMHX.SV.W.0053.000000T0000Z-120721T2200Z/
GREENE NC-LENOIR NC-JONES NC-DUPLIN NC-CRAVEN NC-
533 PM EDT SAT JUL 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN CRAVEN...NORTHERN DUPLIN...NORTH CENTRAL JONES...
LENOIR AND SOUTHEASTERN GREENE COUNTIES...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES EAST OF WILMAR TO KORNEGAY...OR
ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF RIVER ROAD TO 17 MILES
EAST OF WARSAW...MOVING NORTHEAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ALBERTSON...DOVER...
DEEP RUN...FORT BARNWELL...WYSE FORK...WOODINGTON...MOSS HILL...
FALLING CREEK...HONOLULU...RIVERSIDE...GRAINGERS...DAWSON AND
KINSTON.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3494 7809 3540 7762 3545 7748 3537 7745
3533 7736 3538 7729 3535 7725 3536 7724
3539 7724 3540 7720 3542 7719 3533 7702
3527 7703
TIME...MOT...LOC 2133Z 223DEG 30KT 3537 7697 3508 7779
$$
9What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 4:02 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 21, 4:02 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
402 PM EDT SAT JUL 21 2012
.SYNOPSIS...
A FRONT WILL REMAIN STALLED JUST NORTH OF THE AREA THROUGH SUNDAY
THEN WILL MOVE NORTH AS A WARM FRONT MONDAY. ANOTHER FRONT WILL
MOVE INTO THE AREA FROM THE NORTH WEDNESDAY AND QUICKLY LIFT BACK
NORTH WEDNESDAY NIGHT. HIGH PRESSURE OFFSHORE AND A TROUGH OF LOW
PRESSURE INLAND WILL PRODUCE A SOUTHWEST FLOW OF HOT AND HUMID
WEATHER ACROSS THE AREA LATE NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 355 PM SATURDAY...MOIST/UNTSBALE AIRMASS AIDING DEVELOPMENT
OF WIDESPREAD STRONG SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
DOWNPOURS. THROUGH THIS EVENING THERE WILL BE SUFFICIENT SHEAR TO
SUPPORT MULTI-CELL CLUSTERS WITH A POTENTIAL FOR ISOLATED DAMAGING
WIND GUSTS AND MARGINALLY SEVERE HAIL. PW VALUES IN EXCESS OF 2"
INDICATE POTENTIAL FOR LOCALLY VERY HEAVY RAINS AND WILL AID
PRECIPITATION LOADING LEADING TO STRONG WIND GUSTS IN THE STRONGER
CELLS. PROXIMITY TO RIGHT ENTRANCE REGION OF JET WILL PRODUCE
AMPLE ASCENT FOR WIDESPREAD ACTIVITY PERSISTING THROUGH THE EVENING
WITH THE SMALL SEVERE THREAT WANING AFTER THE LOSS OF DIURNAL
HEATING. WILL CONTINUE LIKELY EVENING POPS.
AFTER MIDNIGHT WILL HAVE TO CONTINUE CHANCE OF SHOWERS AND
THUNDERSTORMS WITH STATIONARY FRONT OVER THE EXTREME NORTHERN
PORTION OF THE AREA AND VERY MOIST/UNSTABLE AIRMASS LOCKED IN
PLACE. OVERNIGHT LOWS WILL GENERALLY BE IN THE LOWER TO MIDDLE 70S
INLAND AND MIDDLE TO UPPER 70S BEACHES BUT RAIN COOLED AIR FROM
HEAVY SHOWERS COULD BRIEFLY PRODUCE TEMPERATURES IN THE UPPER 60S
NEAR STRONG STORMS.
&&
.SHORT TERM /SUNDAY/...
AS OF 355 PM SATURDAY...MOIST AND UNSTABLE CONDITIONS WILL PERSIST
THROUGH SUNDAY WITH A STATIONARY FRONT OVER NORTHEAST NORTH
CAROLINA. ALL OF THE GUIDANCE IS INDICATING A DECENT COVERAGE OF
SHOWERS AND STORMS BUT DIFFER ON LOCATION OF HEAVIEST RAINS AND
TIMING. THUS HAVE BROAD BRUSHED A 40% POP AREA WIDE THROUGHOUT THE
DAY CALLING FOR SCATTERED ACTIVITY. LATER SHIFTS CAN FINE TUNE WHEN/IF
TIMING AND LOCATION ISSUES BECOME BETTER RESOLVED. HIGHS WILL BE
AROUND 90.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AS OF 3 PM SAT...THE STALLED FRONTAL BOUNDARY JUST N AND W OF THE
AREA WILL SLOWLY DISSIPATE SUN EVENING. WILL CONTINUE DECENT POP
CHANCES SUN NIGHT...MAINLY FOR NORTHERN AREAS AND OBX...AS MODELS
DEPICT WEAK SHORTWAVE MOVING THROUGH.
HIGH PRES OVER THE WRN ATLANTIC BUILDS INTO THE SERN STATES EARLY
NEXT WEEK WHILE UPPER LEVEL RIDGING MIGRATES EWD IN RESPONSE TO A AN
UPPER LOW PUSHING INTO THE PAC NW WHICH WILL BRING NWLY FLOW ALOFT
ACROSS THE MID-ATLANTIC STATES. MODELS DEPICTING A WEAK SHORT WAVE
MOVING THROUGH THE NW FLOW ALOFT LATE MON WHICH MAY PROVIDE
ADDITIONAL DYNAMICS TO TRIGGER CONVECTION AND WILL HAVE CHANCE
POPS...OTHERWISE MORE TYPICAL ISOLATED DIURNALLY DRIVEN CONVECTION
EXPECTED TUE WITH BEST COVERAGE ALONG THE SEA BREEZE.
ANOTHER FRONT WILL BE APPROACHING FROM THE NW EARLY WED. MODELS
NOW PUSHING THE FRONT A BIT FARTHER S TO SOMEWHERE BETWEEN THE
CRYSTAL COAST AND THE NC/SC BORDER EARLY WED MORNING...THEN
QUICKLY LIFT IT BACK WED EVENING. BY PEAK HEATING MODELS PROG
LIMITED INSTABILITY AND DESCENT DRYING ACROSS THE NERN SECTIONS
SO WILL ONLY HAVE SLIGHT CHANCE POPS HERE BUT WILL CONTINUE CHANCE
POPS SWRN SECTIONS.
UPPER RIDGING BUILDS BACK INTO THE AREA THU AND FRI BRINGING A
SLIGHT WARM UP WITH MAINLY DIURNALLY DRIVEN CONVECTION. GFS
STILL DEPICTS AN ANONYMOUSLY STRONG LOW ALONG THE STALLED FRONT
OVER THE NC/SC PIEDMONT THU INTO FRI BUT WILL CONTINUE TO DISCOUNT
AS THIS REMAINS AN OUTLIER. AN UPPER TROUGH IS PROGGED TO
APPROACH THE AREA SAT WHICH MAY PROVIDE ADDITIONAL FORCING FOR
ASCENT ALTHOUGH MODELS INDICATED LIMITED QPF ATTM.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY AFTERNOON/...
A STALLED FRONT ACROSS THE NC/VA BORDER WILL YIELD MOIST
SWLY FLOW ACROSS EASTERN NC THIS AFTERNOON THROUGH THIS
EVENING. GIVEN SUMMER DIURNAL INSTABILITY IN PLACE EXPECT
THUNDERSTORMS TO CONTINUE TO DEVELOP THROUGH THIS AFTERNOON AND
EARLY EVENING. THEREFORE...WHILE MVFR CONDITIONS ARE EXPECTED FOR
THE MOST PART...IFR/LIFR COULD BE ASSOCIATED WITH THESE STORMS.
EXPECT THE ACTIVITY TO TAPPER DOWN TONIGHT WITH MID/LOWER LEVEL
DRYING. SOME FOG/STRATUS MAY DEVELOP TONIGHT IF THERE IS ENOUGH
CLEARING. HAVE NOTED THIS IN THE TAFS. EXPECT SOUTHERLY FLOW FOR
TOMORROW AS WELL WITH THUNDERSTORM DEVELOPMENT POSSIBLE IN THE
AFTERNOON.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM SAT....A FRONTAL BOUNDARY STALLED NEAR THE VA/NC BORDER
WILL CONTINUE TO BRING INCREASED CHANCES OF CONVECTION SUNDAY
NIGHT. THE FRONT DISSIPATES BY EARLY NEXT WEEK WITH RIDGING
BUILDING BACK INTO THE AREA ALLOWING FOR A MORE TYPICAL SUMMERTIME
DIURNAL CONVECTIVE ACTIVITY. ANOTHER FRONT IS PROGGED TO DROP INTO
THE AREA WED WHICH MAY PROVIDE ADDITIONAL SUPPORT FOR CONVECTION.
LATE NIGHT/EARLY MORNING PATCHY FOG WILL BE POSSIBLE EACH MORNING.
&&
.MARINE...
SHORT TERM /THROUGH SUNDAY/...
AS OF 355 PM SATURDAY...A STATIONARY FRONT OVER SOUTHEAST VIRGINIA
MAY BE MODULATED BY CONVECTION AND BRIEFLY PUSH SOUTH INTO THE
NORTHERN WATERS TONIGHT WITH LIGHT MAINLY EASTERLY WINDS TONIGHT.
SOUTH OF THIS BOUNDARY...SOUTH OF OREGON INLET...A MODERATE SW
FLOW OF 15-20 KT WILL PERSIST INTO SUNDAY. ALTHOUGH SEAS HAVE
SUBSIDED TO 5 FT WAVE WATCH MODELS INDICATES SEAS TO 6 FT OVER THE
OUTER WATERS THROUGH THIS EVENING. THUS WILL CONTINUE MARGINAL
ADVISORY BUT MAY BE ABLE TO CANCEL EARLY IF HIGHER SEAS TO DON'T
MATERIALIZE BY MID EVENING. WINDS WILL DIMINISH TO 10-15 KT SUNDAY
WITH SEAS 3-5 FT.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM SAT...A FRONT STALLED ALONG THE VA/NC BORDER WILL
DISSIPATE SUN EVENING. SUN THROUGH MON OVERALL EXPECT PREDOMINATE
SW WINDS 10-20KT AND SEAS 2-4FT NORTH OF OREGON INLET...AND 3-5FT
SOUTH. PRESSURE GRADIENT WILL TIGHTEN LATE MONDAY AND TUE BTWN
TROUGH INLAND AND HIGH OFFSHORE. SW WINDS AND SEAS WILL AGAIN
INCREASE 15-25 KT AND 4-7FT...MAINLY SOUTH OF OREGON INLET. A COLD
FRONT IS CURRENTLY PROGGED TO MOVE INTO THE WATERS WED AND STALL
SOMEWHERE BETWEEN CAPE LOOKOUT AND THE SC/NC BORDER BRINGING
NLY WINDS AOB 15 KT WITH SEAS SUBSIDING TO 2-4 FT. THE FRONT
QUICKLY RETURNS TO THE N WED NIGHT WITH S/SWLY WINDS AROUND 10-15
KT RETURNING BY THU.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 3 AM EDT SUNDAY FOR AMZ156-158.
&&
SYNOPSIS...BTC/JME
NEAR TERM...BTC/JME
SHORT TERM...BTC
LONG TERM...SK
AVIATION...BTC/SK/LEP
MARINE...BTC/JME/SKHazardous weather outlook, Jul 21, 4:17 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 417 PM EDT SAT JUL 21 2012 NCZ029-044>047-079>081-090>094-222030- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 417 PM EDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. SHOWERS AND STRONG THUNDERSTORMS WITH HEAVY DOWNPOURS MAY CAUSE LOCALIZED FLOODING TODAY. SOME OF THE STORMS MAY BRIEFLY BECOME SEVERE THROUGH THIS EVENING WITH A DAMAGING WIND GUST POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS MAY BRING GUSTY WINDS AND HEAVY RAINFALL AGAIN SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-222030- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 417 PM EDT SAT JUL 21 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS MAY CAUSE LOCALIZED FLOODING TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS MAY BRING GUSTY WINDS AND HEAVY RAINFALL AGAIN SUNDAY AFTERNOON. SOME OF THE STORMS MAY BRIEFLY BECOME SEVERE THROUGH THIS EVENING WITH A DAMAGING WIND GUST POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 3:32 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
332 PM EDT SAT JUL 21 2012
NCZ045-046-212030-
TYRRELL-WASHINGTON-
332 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON AND TYRRELL
COUNTIES THROUGH 430 PM EDT...
AT 331 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PLEASANT GROVE...OR ABOUT 7 MILES SOUTH OF EDENTON...MOVING EAST AT
25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SCUPPERNONG...
CRESWELL...WOODLEY...COLUMBIA...LEVELS...ALLIGATOR......NEWFOUNDLAND.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3600 7606 3596 7601 3592 7600 3586 7605
3577 7605 3588 7667 3594 7665 3595 7652
3599 7640 3598 7638 3594 7636 3595 7632
3598 7627 3600 7617
TIME...MOT...LOC 1931Z 277DEG 20KT 3596 7655
5Special weather statement, Jul 21, 3:53 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
353 PM EDT SAT JUL 21 2012
NCZ090-092-098-212045-
DUPLIN-JONES-ONSLOW-
353 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN...DUPLIN...ONSLOW
AND JONES COUNTIES THROUGH 445 PM EDT...
AT 353 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
EAST OF LYMAN...OR ABOUT 11 MILES WEST OF HALF MOON...MOVING
NORTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RICHLANDS...
PETERSBURG...COMFORT...TRENTON...POLLOCKSVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3475 7769 3491 7778 3514 7730 3509 7719
3507 7719 3506 7718 3507 7716 3506 7715
3508 7712 3503 7710 3495 7711
TIME...MOT...LOC 1953Z 243DEG 27KT 3488 7763
AUSTINSpecial weather statement, Jul 21, 4:04 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
404 PM EDT SAT JUL 21 2012
NCZ044-079-091-093-212100-
CRAVEN-GREENE-LENOIR-PITT-
404 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN...LENOIR...PITT AND
GREENE COUNTIES THROUGH 500 PM EDT...
AT 404 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
INSTITUTE...OR ABOUT OVER LA GRANGE...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DAWSON...KINSTON...
HOOKERTON...GRAINGERS...GRIFTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3540 7781 3553 7724 3544 7719 3542 7719
3541 7717 3524 7708 3523 7749 3524 7752
3523 7753 3522 7779 3536 7782
TIME...MOT...LOC 2004Z 261DEG 14KT 3533 7770
5Special weather statement, Jul 21, 4:32 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
432 PM EDT SAT JUL 21 2012
NCZ047-212130-
MAINLAND DARE-
432 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL SLOWLY MOVE ACROSS MAINLAND DARE
COUNTY THROUGH 530 PM EDT...
AT 431 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUFFALO CITY...OR ABOUT 7 MILES SOUTHWEST OF MANNS HARBOR...MOVING
SOUTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CENTER OF DARE COUNTY
BOMBING RANGE......MANNS HARBOR...LAKE WORTH...STUMPY POINT.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3567 7573 3568 7575 3566 7576 3564 7573
3562 7573 3576 7600 3582 7600 3594 7592
3588 7574 3585 7574 3583 7572 3577 7573
3569 7571
TIME...MOT...LOC 2031Z 298DEG 17KT 3582 7588
8Special weather statement, Jul 21, 4:32 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
432 PM EDT SAT JUL 21 2012
NCZ080-093-094-212115-
BEAUFORT-CRAVEN-PAMLICO-
432 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...CRAVEN AND
BEAUFORT COUNTIES THROUGH 515 PM EDT...
AT 432 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HONOLULU...OR ABOUT 14 MILES SOUTHEAST OF AYDEN...MOVING EAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WILMAR...BLOUNTS
CREEK...COX CROSSROADS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3541 7668 3541 7676 3548 7698 3545 7696
3545 7692 3543 7684 3540 7681 3535 7666
3526 7664 3522 7729 3536 7732 3538 7729
3535 7726 3536 7724 3540 7720 3546 7718
3549 7702 3548 7699 3550 7699 3556 7671
TIME...MOT...LOC 2032Z 260DEG 18KT 3535 7720
AUSTINSpecial weather statement, Jul 21, 4:48 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
448 PM EDT SAT JUL 21 2012
NCZ090>093-212145-
CRAVEN-DUPLIN-JONES-LENOIR-
448 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN...DUPLIN...JONES AND
LENOIR COUNTIES THROUGH 545 PM EDT...
AT 448 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
KORNEGAY...OR ABOUT 14 MILES NORTHEAST OF WARSAW...MOVING EAST AT 25
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PINK HILL...DEEP
RUN...WOODINGTON...PLEASANT HILL...PHILLIPS CROSSROADS......WYSE
FORK...DOVER.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3516 7798 3518 7792 3515 7790 3517 7789
3518 7784 3521 7784 3522 7778 3523 7730
3503 7720 3498 7794
TIME...MOT...LOC 2048Z 261DEG 23KT 3508 7784
8The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:05 PM EDT | Areal Flood Advisory | MHX | Craven, Jones, Pamlico | 85 min |
| Jul 20, 11:19 PM EDT | Special Weather Statement | MHX | Onslow | 41 min |
| Jul 21, 12:25 AM EDT | Special Weather Statement | MHX | Hyde | 35 min |
| Jul 21, 1:09 PM EDT | Special Weather Statement | MHX | Onslow | 66 min |
| Jul 21, 1:27 PM EDT | Special Weather Statement | MHX | Carteret | 63 min |
| Jul 21, 1:33 PM EDT | Special Marine Warning | MHX | 42 min | |
| Jul 21, 1:40 PM EDT | Special Marine Warning | MHX | 65 min | |
| Jul 21, 2:09 PM EDT | Special Weather Statement | MHX | Onslow | 66 min |
| Jul 21, 2:26 PM EDT | Special Weather Statement | MHX | Carteret, Pamlico | 64 min |
| Jul 21, 2:27 PM EDT | Special Weather Statement | MHX | Pitt | 63 min |
| Jul 21, 2:37 PM EDT | Special Weather Statement | MHX | Onslow | 38 min |
| Jul 21, 2:59 PM EDT | Special Weather Statement | MHX | Hyde | 61 min |
| Jul 21, 3:32 PM EDT | Special Weather Statement | MHX | Tyrrell | 58 min |
| Jul 21, 3:53 PM EDT | Special Weather Statement | MHX | Jones | 52 min |
| Jul 21, 4:04 PM EDT | Special Weather Statement | MHX | Lenoir | 56 min |
| Jul 21, 4:32 PM EDT | Special Weather Statement | MHX | Dare | 58 min |
| Jul 21, 4:48 PM EDT | Special Weather Statement | MHX | Jones | 57 min |
| Jul 21, 5:11 PM EDT | Areal Flood Warning | MHX | Beaufort, Craven, Duplin, Jones, Lenoir | 94 min |
| Jul 21, 5:16 PM EDT | Special Marine Warning | MHX | 44 min | |
| Jul 21, 5:21 PM EDT | Special Weather Statement | MHX | Currituck | 39 min |
| Jul 21, 5:27 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 48 min |
| Jul 21, 5:33 PM EDT | Special Weather Statement | MHX | Duplin | 57 min |
| Jul 21, 5:58 PM EDT | Special Weather Statement | MHX | Craven, Jones | 62 min |
| Jul 21, 6:20 PM EDT | Special Weather Statement | MHX | Onslow | 55 min |
| Jul 21, 6:41 PM EDT | Special Weather Statement | MHX | Duplin | 34 min |
| Jul 21, 7:14 PM EDT | Special Weather Statement | MHX | Jones | 46 min |
| Jul 21, 7:19 PM EDT | Special Marine Warning | MHX | 56 min | |
| Jul 21, 7:41 PM EDT | Special Weather Statement | MHX | Dare | 64 min |
| Jul 21, 7:48 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 27 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.